Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 19, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at May 30, 2013, 3:51 AM MDT. It took effect at May 30, 2013, 2:00 PM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2013, 3:51 AM MDT (09:51 UTC)
- In effect from
- May 30, 2013, 2:00 PM MDT
- Expired
- May 30, 2013, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
998 WWUS75 KPIH 300951 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 351 AM MDT THU MAY 30 2013 ...STRONG GUSTY WINDS IN THE LOWER SNAKE PLAIN TODAY... .STRONG SURFACE PRESSURE GRADIENT WILL RESULT IN WEST SOUTHWEST WINDS AT 25 TO 35 MPH IN THE LOWER SNAKE PLAIN DURING THE DAY. AMERICAN FALLS RESERVOIR WILL BE EFFECTED BY GUSTY WINDS AS WELL PRODUCING CHOP. IDZ021-310300- /O.NEW.KPIH.WI.Y.0019.130530T2000Z-130531T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 351 AM MDT THU MAY 30 2013 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING. * TIMING... 2 PM TODAY THROUGH 9 PM MDT THIS EVENING. * WINDS...WEST SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * LOCATIONS INCLUDE...POCATELLO...BLACKFOOT...AMERICAN FALLS RESERVOIR. * IMPACTS...HIGH PROFILE VEHICLES COULD EXPERIENCE CROSS WINDS ALONG I86...I15 AND SR26. * IMPACTS...EXPECT CHOPPY WATERS ON AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
314 WWUS75 KPIH 310249 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 849 PM MDT THU MAY 30 2013 IDZ021-310400- /O.EXP.KPIH.WI.Y.0019.000000T0000Z-130531T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 849 PM MDT THU MAY 30 2013 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... STRONGEST WINDS HAVE OCCURRED. EXPECT WINDS TO DIMINISH TO 10 TO 15 MPH THROUGHOUT THE NIGHT. $$ VALLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at May 30, 3:15 AM MDT, 36 minutes earlier.
Area forecast discussion, May 30, 3:15 AM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT THU MAY 30 2013 .DISCUSSION...UPPER LOW IS SITTING OFF IN THE EAST PACIFIC JUST WEST OF VANCOUVER ISLAND. WV IMAGERY SHOWS A COUPLE OF WEAK IMPULSES OF ENERGY ROTATING OUT OF THE LOW. MODELS PROJECT LITTLE SENSIBLE WEATHER ASSOCIATED WITH THESE IMPULSES...AND WEATHER SHOULD BE RELATIVELY CLEAR ACROSS THE AREA TODAY. AS A RESULT...LOW LEVEL LAPSE RATES WILL STEEPEN ALLOWING SOME OF THE STRONGER WINDS TO MIX TO THE SURFACE THIS AFTERNOON. MOS GUIDANCE IS INDICATING STRONGER WINDS THAN YESTERDAY AND WE WILL LIKELY SEE ADVISORY LEVEL WIND SPEEDS THIS AFTERNOON ACROSS THE LOWER SNAKE RIVER PLAIN. DRY WEATHER SHOULD CONTINUE THROUGH SATURDAY AS UPPER RIDGING MOVES ACROSS THE AREA. ON SUNDAY...MODELS DEPICT AN AMPLIFYING UPPER TROUGH DEVELOPING OVER THE PACIFIC NORTHWEST...BUT CONTINUE TO PUSH MOST OF THE MOISTURE OVER NORTHERN IDAHO AND WESTERN MONTANA. THEREFORE WE SHOULD SEE LITTLE IN THE WAY OF POPS EARLY NEXT WEEK. THE 00Z GFS/ECMWF DROPS AN UPPER TROUGH OVER THE UPPER SNAKE HIGHLANDS...WHICH MAY BE THE ONLY AREA OF CONCERN IN THE EXTENDED PERIODS AS FAR AS POPS ARE CONCERNED. HINSBERGER && .AVIATION...ISOLATED THUNDERSTORMS EXPECTED OVER THE CENTRAL MOUNTAINS NORTH OF KSUN THIS AFTERNOON AND THE EASTERN HIGHLANDS AS WELL. TAF SITES SHOULD NOT BE AFFECTED TODAY BY THESE SHOWERS. MAIN CONCERN WILL BE STRONG SURFACE WINDS IN THE SNAKE PLAIN THIS AFTERNOON. STRONGEST WINDS WILL BE IN THE VICINITY OF KPIH WHERE A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHWEST WINDS OF 25 TO 35 MPH BETWEEN 20Z AND 03Z THIS EVENING. RS/EP && .FIRE WEATHER...THE STORM TRACK HAS SHIFTED FURTHER NORTH TODAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS MAINLY NORTH OF A STANLEY TO DRIGGS LINE THIS AFTERNOON. STRONG GUSTY WINDS WILL REDEVELOP AGAIN THIS AFTERNOON IN THE SNAKE PLAIN...STRONGEST WINDS WILL BE LOCATED IN THE SOUTHERN HALF OF THE PLAIN FROM BURLEY TO BLACKFOOT. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED FROM 1400 TO 2100 HOURS. ON FRIDAY...ISOLATED SHOWERS WILL BE LIMITED TO AREAS FROM LEADORE TO ISLAND PARK AND DRIGGS. RELATIVE HUMIDITY WILL LOWER TO AROUND 20 PERCENT AROUND ARCO FRIDAY AND TREND DOWNWARD TO THE UPPER TEENS BY SATURDAY AFTERNOON. RS/EP && .PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, May 29, 4:37 AM MDT, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 437 AM MDT WED MAY 29 2013 IDZ017>025-031-032-301045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 437 AM MDT WED MAY 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING FOR AMERICAN FALLS RESERVOIR. ADDITIONALLY...ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE TODAY ACROSS SOUTHEAST IDAHO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUSTY WINDS ARE EXPECTED AGAIN THURSDAY...POSSIBLY IMPACTING AMERICAN FALLS RESERVOIR. OTHERWISE SHOWER ACTIVITY WILL BE CONFINED TO THE EASTERN HIGHLANDS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.